Alert archive / Georgia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 73, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at May 10, 2006, 9:44 PM EDT for Long County, McIntosh County, Georgia. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2006, 9:44 PM EDT (01:44 UTC)
- Expired
- May 10, 2006, 10:45 PM EDT
- In force
- 61 min
- Issued by
- NWS Charleston, SC
- Area
- Counties, with a storm outline in the text
Counties Long County, GA, McIntosh County, GA
The radar
The Jacksonville radar (KJAX), 115 km from the middle of the area, began a volume at 01:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 10:14 PM EDT | TSTM WND DMG | Townsend, GA | TREE DOWN OVER ROAD AT THE TOWNSEND BOMBING RANGE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 7:40 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 1.7 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1225 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 958 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 275 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 6.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCHS 110145
SVRCHS
GAC183-191-110245-
/O.NEW.KCHS.SV.W.0073.060511T0144Z-060511T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
944 PM EDT WED MAY 10 2006
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LONG COUNTY IN SOUTHEAST GEORGIA
MCINTOSH COUNTY IN SOUTHEAST GEORGIA
* UNTIL 1045 PM EDT
* AT 942 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 29 MILES WEST OF COX TO 17
MILES WEST OF COX TO 21 MILES SOUTHWEST OF COX TO 34 MILES
SOUTHWEST OF COX...MOVING EAST AT 35 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
COX...
TOWNSEND...
DARIEN...
RIDGEVILLE AND MERIDIAN...
VALONA AND PINE HARBOR...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.
LAT...LON 3141 8158 3158 8170 3165 8182 3173 8157
3164 8144 3165 8126 3158 8120 3153 8131
3154 8127 3154 8126 3150 8130 3154 8118
3151 8118 3138 8127 3138 8131 3133 8128
3131 8133 3131 8132 3130 8130 3126 8139
$$2 follow-up statements
000
WWUS52 KCHS 110216
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1015 PM EDT WED MAY 10 2006
GAC183-191-110245-
/O.CON.KCHS.SV.W.0073.000000T0000Z-060511T0245Z/
LONG-MCINTOSH-
1015 PM EDT WED MAY 10 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT
FOR LONG AND MCINTOSH COUNTIES...
AT 1014 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 12 MILES NORTHWEST OF
TOWNSEND TO EULONIA TO DARIEN TO 13 MILES SOUTH OF DARIEN...MOVING
EAST AT 35 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
CARNIGAN...COX...CRESCENT...DARIEN...EULONIA...JONES...MERIDIAN...
PINE HARBOR...RIDGEVILLE...SAPELO ISLAND...SHELLMAN BLUFF...SOUTH
NEWPORT...TOWNSEND AND VALONA.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN STURDY BUILDINGS AND STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.
LAT...LON 3141 8158 3158 8170 3165 8182 3173 8157
3164 8144 3165 8126 3158 8120 3153 8131
3154 8127 3154 8126 3150 8130 3154 8118
3151 8118 3138 8127 3138 8131 3133 8128
3131 8133 3131 8132 3130 8130 3126 8139
$$000
WWUS52 KCHS 110247
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1047 PM EDT WED MAY 10 2006
GAC183-191-110257-
/O.EXP.KCHS.SV.W.0073.000000T0000Z-060511T0245Z/
LONG-MCINTOSH-
1047 PM EDT WED MAY 10 2006
...THE SEVERE THUNDERSTORM WARNING FOR LONG AND MCINTOSH COUNTIES
WILL EXPIRE AT 1045 PM EDT...
AT 1046 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.
STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEW SOURCE FOR
THE LATEST WEATHER INFORMATION. REPORT ANY SEVERE WEATHER OR STORM
RELATED DAMAGE TO LOCAL LAW ENFORCEMENT OFFICIALS AND ASK THEM TO
IMMEDIATELY RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE IN
CHARLESTON.
TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.
LAT...LON 3141 8158 3158 8170 3165 8182 3173 8157
3164 8144 3165 8126 3158 8120 3153 8131
3154 8127 3154 8126 3150 8130 3154 8118
3151 8118 3138 8127 3138 8131 3133 8128
3131 8133 3131 8132 3130 8130 3126 8139
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 8:03 PM EDT, 1 hour 41 minutes earlier.
Area forecast discussion, May 10, 8:03 PM EDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 803 PM EDT WED MAY 10 2006 .UPDATE...LARGE MESOSCALE CONVECTIVE SYSTEM HEADED FOR CWFA THIS EVENING. SPC WILL ISSUE A SEVERE THUNDERSTORM WATCH FOR PARTS OF SOUTHEAST GEORGIA VERY SOON. WILL BE UPDATING TO INCREASE POPS ACROSS ALL OF CWFA AND INCLUDING WATCH IN BOTH THE ZONES AND COASTAL WATERS FORECAST. SCW && .SHORT TERM /TONIGHT THROUGH SATURDAY/...PLENTY OF CLOUD COVER STILL AROUND THIS AFTERNOON WHICH IS HELPING TO KEEP INSTABILITY AT A MINIMUM. LATEST MSAS IS SHOWING SOME MINUS LI INTO SOUTHEAST GA WHERE A FEW SHOWERS HAVE FORMED...BUT JUST AS QUICKLY HAVE DISSIPATED. WITH TWO LARGE MCS TO OUR WEST...HAVING WIDESPREAD CONVECTION BREAK OUT THE NEXT FEW HOURS IS UNLIKELY. BUT A FEW SHOWERS OR MAYBE EVEN AN ISOLATED TS IS NOT OUT OF THE QUESTION DUE TO CONVERGENCE NEAR THE SEABREEZE MAINLY IN GA. WILL CARRY CHC POP OVERNIGHT AS REMNANTS OF MCS MOVES THIS GENERAL DIRECTION MAYBE HELPING TO SPREAD SOME ACTIVITY OVER THE COASTAL REGIONS. TEMPS WILL BE FAIRLY MUGGY OVERNIGHT AS A DEEPER ONSHORE FLOW DEVELOPS. WILL SEE CLOUDY CONDITIONS AGAIN TOMORROW AHEAD OF FRONT THAT IS FORECAST TO PUSH THROUGH WITH SOME BKN CONVECTION ALONG AND MAYBE AHEAD OF IT. CONVECTION MAY BE ONGOING IN THE MORNING...BUT STRONG/ISOLATED SVR STORMS POSSIBLE ALONG THE COAST IN THE AFTERNOON AS DRY SLOT AND APPROACHING JET INTERACTS WITH DAYTIME HEATING AND POSSIBLE BOUNDARIES. BEST CHANCES APPEAR NORTH CLOSER TO BETTER DYNAMICS. HIGH CHC POP WILL LAST INTO THE AFTERNOON AND QUICKLY DROP TO NIL POP LATTER TOMORROW NIGHT. FRI WILL BE DRY AND WILL BRING SOME SLIGHT POP INTO SAT AS LARGE UPPER LOW DROPS SOUTH AND MAYBE PLACES SOME DYNAMICS OVER THE AREA. WENT FAIRLY CLOSE TO GUIDANCE TEMPS IN THE SHORT TERM PERIODS. WILL DEFINITELY NOTICE THE DRIER HUMIDITIES ON FRI AS DEWPOINTS DROP BEHIND THE FRONT. && .EXTENDED /SAT NIGHT THROUGH WED/...DOMINANT FEATURE WILL BE LARGE UPPER TROF/LOW OVER THE EASTERN U.S. A SERIES OF SHORT WAVES WILL ROTATE THROUGH THE UPPER LOW...CAUSING A VARIETY OF SURFACE FRONTS/TROFS/LOWS TO MOVE THROUGH THE AREA SUNDAY THROUGH TUESDAY. CURRENT THINKING IS THAT BEST CHANCE OF RAIN WILL BE SUNDAY AS UPPER JET STREAK MOVING INTO THE AREA WILL INDUCE SURFACE PRESSURE FALLS WHILE LOW LEVEL MOISTURE RECOVERS ON LOW LEVEL JET. HAVE HIGH END CHANCE RIGHT NOW...BUT MAY NEED TO BE RAISED TO LIKELY WITH FUTURE FORECASTS AS TIMING BECOMES MORE CERTAIN. SURFACE LOW PULLS NORTHEAST VERY SLOWLY ON MONDAY...ALLOWING FOR SOME LOW LEVEL DRYING...BUT CYCLONIC FLOW ALOFT COMBINED WITH A SURFACE TROF ROTATING THROUGH WILL ALLOW FOR A CHANCE OF AFTERNOON THUNDERSTORMS ONCE AGAIN. REASONABLY STRONG DYNAMICS SHOULD BE ABLE TO COMPENSATE FOR MARGINAL LOW LEVEL MOISTURE. SYSTEM PULLS A BIT FARTHER AWAY ON TUESDAY...BUT CHANCE OF CONVECTION STILL EXISTS AS -15 TO -20 C EXPECTED AT 500 MB AT YET ANOTHER SURFACE TROF MOVES THROUGH. WEATHER WILL CONTINUE TO IMPROVE ON WEDNESDAY. TEMPS WILL BE GENERALLY BELOW NORMAL THROUGH THE PERIOD. && .MARINE...ONSHORE FLOW WILL STRENGTHEN TONIGHT AND TOMORROW AHEAD OF FRONT. WHILE SPEEDS LOOK TO BE BELOW ADVISORY CRITERIA...A CAUTION IS NOT OUT OF THE QUESTION TOMORROW OR TOMORROW NIGHT AS STRONGER SW AND THEN WESTERLY FLOW DEVELOPS WITH DRIER AND COOLER AIR ADVECTING IN. WESTERLY WINDS ON FRI WILL BACK TO THE SW OVER THE WEEKEND IN RESPONSE TO LOW PRESSURE OVER THE EASTERN HALF OF THE US. HAVE GONE FAIRLY CONSERVATIVE WITH WINDS AND SEAS IN THE EXTENDED AS THERE IS A LOT OF UNCERTAINTY IN TIMING AND STRENGTH OF SURFACE LOWS/TROFS. WINDS WILL HAVE A GENERAL SOUTHWEST OR WEST DIRECTION THROUGH THE EXTENDED AS LOWER PRESSURES WILL SIT TO OUR NORTH FOR SOME TIME. COULD HAVE PERIODS OF STRONGER WINDS AND HIGHER SEAS NEAR BATCHES OF CONVECTION THAT FORM...BUT DEFINITELY TOO EARLY TO PIN THOSE DOWN RIGHT NOW. && .AVIATION...LOOK FOR MVFR CIGS OVERNIGHT AS LOW LEVEL JET STRENGTHENS AND MOISTURE INCREASES FROM THE SW. DECKS SHOULD GO VFR TOMORROW LATE MORNING/EARLY AFTERNOON AS DRY SLOT WORKS INTO THE MID LEVELS. THIS HOWEVER WILL INCREASE THE CHANCES FOR TS AFTERNOON NOONTIME ALONG THE COAST. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...SEVERE THUNDERSTORM WATCH GAZ114>119-137>141. SC...NONE. MARINE...SEVERE THUNDERSTORM WATCH AMZ354. && PY/FA
Hazardous weather outlook, May 10, 8:02 PM EDT, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 802 PM EDT WED MAY 10 2006 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-111000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 802 PM EDT WED MAY 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. ...SEVERE THUNDERSTORM WATCH 340 IN EFFECT UNTIL MIDNIGHT FOR PORTIONS OF SOUTHEAST GEORGIA... .DAY ONE...TONIGHT. .SEVERE THUNDERSTORMS...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF SOUTHEAST GEORGIA THIS EVENING. LARGE HAIL AND DAMAGING WINDS COULD OCCUR WITH SOME OF THE STORMS THAT MOVE IN FROM THE WEST. REFER TO THE SEVERE THUNDERSTORM WATCH AND ANY WARNINGS FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. .SEVERE THUNDERSTORMS...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO ACCOMPANY A COLD FRONT IN THE FORM OF A SEVERE SQUALL LINE THURSDAY AFTERNOON AS IT APPROACHES THE REGION FROM THE WEST. THE PRIMARY HAZARD WITH THIS LINE WILL BE LARGE HAIL AND DAMAGING WINDS...HOWEVER ISOLATED TORNADOES WILL BE POSSIBLE WHERE THE SQUALL LINE MEETS WITH THE AFTERNOON SEA BREEZE. REFER TO THE LATEST DAY 2 CONVECTIVE OUTLOOK FROM THE STORM PREDICTION CENTER FOR ADDITIONAL INFORMATION. .LAKE WINDS...WINDS WILL INCREASE TO 15 TO 20 KNOTS THURSDAY AFTERNOON AHEAD OF A STRONG COLD FRONT. BEHIND THE FRONT...WINDS WILL LIKELY REACH 20 TO 25 KNOTS AS COLD AIR INTERACTS WITH WARM LAKE WATER TEMPERATURES. A LAKE WIND ADVISORY MAY EVENTUALLY BE NEEDED. REFER TO THE LATEST RECREATIONAL FORECAST FOR ADDITIONAL INFORMATION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT. JRL
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 10:04 PM EDT | Special Marine Warning | CHS | 86 min | |
| May 10, 10:34 PM EDT | Special Marine Warning | CHS | 116 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.